Aa
A
A
A
Close
Blood Disorders Community
947 Members
633143 tn?1262133535

IV infusion side effects?

I don't know if iron store anemia counts as a blood disorder, but I wasn't sure where else to post.  I recently had tons of bloodwork done (I have migraines that have suddenly gotten much worse) and was told that my Ferratin levels are only at 8 when they should be about 50. Dr has me doing IV iron infusions once a week for three weeks (for now). I had the first one on Monday and I have felt horrible ever since. There is a small bump on my forearm a few inches below where the IV was and it all feels like a bruise from the injection site all the way to the middle of my arm. I have felt sick to my stomach ever since- barely any appetite (feeling nauseous and stomach pain when I do eat), nauseous all day long, diarrhea... They never said anything about these side effects. I suddenly felt really amped up for a little while, tons of energy (which is not normal for me) but then my stomach started all over again.  Does anyone know if feeling this awful is normal, and if so how long this nonsense will last?
1 Responses
250051 tn?1328131130
I get iron infusions every year for the past two years and what you describe is just what happens to me, it will go away in a couple of weeks. Although my first infusion went well, I had problems with my second one, it sent me to the ER twice with allergic reactions.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
In this latest Missouri Medicine article, Richard J Weachter, MD, details the pros and cons of new blood thinner drug Dabigatran (Pradaxa).
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else